News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Excessively sweaty hands (hyperhydrosis?)


 MasterSnake - Thu Mar 04, 2010 11:22 am

Hi there,
I'm 18 and generally sweat alot however the worst is my hands and it's VERY awkward in social situations whether its shaking hands or holding a girls hand they being to pump out LOADS of sweat.

I recently had enough of this and bought this stuff called Driclor (same as Drysol)
which contains AlCl3 to block the pores in my hands.

I put it on like it says in the box once at night on my hands (ensuring they're bone dry first otherwise it stings), and put on a pair of gloves and go to sleep. I wake up y hands are usually VERY dry- almost so dry I feel the skin is about to crack. I wash them just like it says on the box and go off to college- my hands within an hour are already sweating, but this time it feels even worse then prior to me using driclor, however when they're in the cold they become REALLY dry once again. I know it's meant to take a while for it to kick in but how long, i've already been using it for 4 days.

Do I have hyperhydrosis?

Is there any cure whatsoever without surgery or am i screwed for life?


Many thanks,

Worried Student
 Dr.M.jagesh kamath - Sun Apr 04, 2010 2:58 am

User avatar Hello,What you have is known as emotional hyperhidrosis or otherwise known as essential hyperhidrosis.This is localized to hands and feet,also the axillae.
While axillary hyperhidrosis responds to aluminium compounds the hand and feet sweating do better with Iontophoresis.
Iontophoresis is a safe,inexpensive treatment in which tapwater is introduced to intact skin which disrupts the electical gradient to sweating.Battery powered intophoresis is available for home use.
Other treatments include botox,and surgery.Oral medications have associated side effect of generalised drying.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here